Louisiana, 2005

Hail in Louisiana, March 19, 2005

March 19, 2005 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 19, 2:30 PM CST, 6 hours 21 minutes earlier.

Area forecast discussion, Mar 19, 2:30 PM CST, 6 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 PM CST SAT MAR 19 2005

.DISCUSSION...
FRONT CONTINUES TO SLOWLY MOVE S AND AS OF 20Z...SITUATED FROM NEAR
KELD THROUGH MANSFIELD LA TO NEAR KLFK.  EXPECT LITTLE CHANGE
THROUGH TONIGHT AS THE FRONT BECOMES QUASI STATIONARY BEFORE MOVING
NORTH DURING SUNDAY AS A WARM FRONT.

NEGATIVE TILT SHORTWAVE TROF BEGINS TO SPIN UP AND PROGRESS EAST IN
THE LEE OF THE COLORADO ROCKIES DURING SUNDAY AND DEEPENS AS WELL
WITH SURFACE LOW BAROCLINICALLY SOUTHEAST OF THE MID LOW.  LOW LEVEL
SRLY JET BEGINS TO NOTCH UP AS WELL WITH SPEEDS UPWARDS OF 45 KNTS
MONDAY.  HENCE SCATTERED STORMS FORECAST THROUGH MONDAY IN THE
WARM SECTOR WITH ISENTROPIC LIFT AS WELL.

MONDAY CONTINUES TO LOOK QUITE ACTIVE AS STORM INITIATION EXPECTED
DURING LATE MORNING UNDER BREAKS IN CLOUDS SKY...DEWPTS IN THE LWR TO
MID 60S...INSTABILITY FROM 2000 TO 3000 J/KG...WITH BACKING SFC SE
WINDS...AND A 50 TO 60 KNOT WESTERLY JET STREAK.  HAVE ACCORDINGLY
MADE OUR CONCERNS KNOWN WITH A FAIRLY STRONGLY WORDED HWO AND ISSUED
THIS AFTERNOON AT NOON.

WELCOME TO SPRING TIME TOMORROW...SUNDAY MORNING AT 633 AM...THAT IS
1233 UTC.

TUESDAY COULD SEE A LITTLE WRAP AROUND RAIN WITH A BREAK WEDNESDAY
AND EVEN MOST OF THURSDAY BEFORE ANOTHER SYSTEM FOR WEEKS END AS
THE FAST SUBTROPICAL JET CONTINUES TO GENERATE SYSTEMS ABOUT EVERY
THREE DAYS.

TEMPS REMAIN NEAR CLIMATOLOGICAL FOR THE PERIOD...HIGHS IN THE LOWER
70S AND UPPER 60S...LOWS IN THE LOWER TO MID 50S.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  53  74  59  76 /  30  50  30  50
MLU  52  72  56  75 /  30  50  30  50
DEQ  46  70  53  74 /  10  30  40  50
TXK  51  72  57  75 /  10  30  40  50
ELD  50  71  55  74 /  10  30  30  50
TYR  54  76  59  77 /  30  50  40  50
GGG  54  75  59  77 /  30  50  40  50
LFK  56  77  60  78 /  40  50  30  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

VIII.
Hazardous weather outlook, Mar 19, 12:00 PM CST, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST SAT MAR 19 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-201200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST SAT MAR 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
A STALLED COLD FRONT ACROSS SOUTHERN ARKANSAS THROUGH NORTHWEST
LOUISIANA AND EAST CENTRAL TEXAS SHOULD REMAIN QUASI STATIONARY
THROUGH TONIGHT.  EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO
DEVELOP NEAR THIS STALLED COLD FRONT.  A FEW OF THE STORMS MAY BECOME
SEVERE AND PRODUCE SMALL HAIL AND ISOLATED DAMAGING WINDS...MAINLY
OVER DEEP EAST TEXAS AND NORTHWEST AND NORTH CENTRAL LOUISIANA FROM
TOLEDO BEND COUNTRY EASTWARD.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
EXPECT SHOWERS AND THUNDERSTORMS TO INCREASE OVER THE AREA DURING
SUNDAY WITH THE WARM FRONT AS IT LIFTS NORTH DURING THE DAY.
ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP DURING
MONDAY AND MONDAY EVENING...AS WARM...MOIST...AND UNSTABLE AIR
INCREASES OVER THE FOUR STATE REGION...WITH THE APPROACH OF A
COLD FRONT.  A MID LEVEL SPEED MAX...A FAVORABLE UPPER LEVEL
JET...AND LOW LEVEL JET WILL COMBINE WITH 850 TO 500 MB LAPSE
RATES TO PRODUCE ROTATING STORMS...WHICH WILL RESULT IN SEVERE
WEATHER RANGING FROM LARGE HAIL...HIGH AND DAMAGING WINDS...AND EVEN
A SIGNIFICANT TORNADO POSSIBLE FROM MONDAY INTO MONDAY NIGHT.
DEPENDING ON THE MOVEMENT OF THE SYSTEMS...A FEW OF THE STORMS MAY BE
SEVERE EARLY TUESDAY MORNING BEFORE ACTIVITY ENDS.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED THROUGH TONIGHT.  FOR MONDAY
INTO EARLY TUESDAY...HOWEVER...ACTIVATION WILL VERY LIKELY BE
REQUIRED.  ACTIVATION MAY ALSO BE REQUIRED FOR SUNDAY AFTERNOON AND
EVENING.

VIII.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Grant

When
March 19, 8:51 PM CST
Where
Grant County, 8 mi SE of Colfax
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
31.433, -92.617

Hail covered the ground near US Hwy 71.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481017.